# SDR CA140909010

- Difficulty date: August 28, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Piper PA-31-310
- Aircraft time: 18,699 hours
- Engine: Lyc TIO540A2C
- System (JASC): 3233 · Landing Gear Actuator
- Part: Bearing
- Part number: OAS29231
- Condition: Corroded
- Location: Nlg Actuator
- Component: Actuator
- Component part number: OAS29231
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) THE NLG ACTUATOR ROD END BEARING FAILED AT THE THREADED SHAFT.  THIS CAUSED THE NLG TO COLLAPSE WHILE THE ACFT WAS BEING TOWED.  THE ROD END BEARING THREADED SHAFT SHEARED OFF AT THE END OF THE NLG ACTUATOR. NO HARD LANDINGS AND 3 GREEN LIGHT ON THE LANDING GEAR AFTER LANDING.  AFTER INSPECTING THE ROD END BEARING AND ACTUATOR SHAFT THE ENGINEER NOTICED CORROSION ON THE THREADS OF THE ACTUATOR ROD END BEARING.
